Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 46, NWS Melbourne, FL

June 11, 1995Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 1995, 5:06 PM EDT for Volusia County, Florida. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
Jun 11, 1995, 5:06 PM EDT (21:06 UTC)
Expired
Jun 11, 1995, 5:48 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 112107 RRA
SVRMLB
FLC127-112200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT SUN JUN 11 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...VOLUSIA COUNTY
 
AT 504 PM WEATHER RADAR INDICATED TWO SEVERE THUNDERSTORMS IN VOLUSIA
COUNTY. THE FIRST WAS OVER THE CITY OF DELAND AND THE SECOND WAS
ENTERING THE COUNTY AND WILL BE NEAR THE CITY OF PIERSON BY 520 PM. THE
THUNDERSTORMS ARE MOVING SOUTHWEST AT 10 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:39 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 11, 2:39 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT SUN JUN 11 1995

88D INDICATING A TRW DEVELOPING NEAR BOTH COASTS AND DRIFTING INLAND
ATTM. ACTIVE WEATHER IN STORE FOR THE AREA THIS CYCLE AS TROF IN
MIDWEST AMPLIFIES OVER ERN U.S.  VORT MAX ROTATING THROUGH BASE OF
TROF AND COOLER MID LEVEL TEMPS WILL ENHANCE STRONG TRW POTENTIAL ON
MON AFTN AND EVE. LOW LEVEL FLOW MAY BE STRONG ENOUGH MON TO INHIBIT E
COAST SEABREEZE DEVELOPMENT AT LEAST IN NRN FA BUT ANY AREAS THAT ARE
ABLE TO COME AROUND SELY WILL ALSO AID IN STRONG TRW. OUTFLOWS FROM
PREFRONTAL TRW THAT REACH AREA COULD ALSO HELP PROVIDE FOCUS. ALL IN
ALL...MAY HAVE STRONG TO SEVERE TRW MON AND MON NITE...WILL MENTION
HIGHER GUSTS WITH TRW IN PERIODS 2 AND 3 AND LET MID SHIFT REFINE
WORDING IF NEEDED. APPEARS FRONTAL BOUNDARY WILL MOVE THROUGH FA
DURING THE DAY TUE WITH DRIER AIR FILTERING INTO AREA MIDWEEK. WILL
KEEP POP MENTION IN FOR TUES BUT BEGIN TO TRIM BACK CHANCES FROM N.
WILL LEAN CLOSER TO FAN POPS AND COMP ON TEMPS. THANKS FOR COORD TBW.

@1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA
@2...BREVARD INDIAN RIVER
@3...ST LUCIE MARTIN OKEECHOBEE

MCO 73/91/72/89 3543
DAB 72/91/72/88 3543
MLB 73/92/73/89 2443

GLITTO

In the hours before

Special weather statement, Jun 11, 4:29 PM EDT, 37 minutes before
FLZ041-044>047-053-054-058-059-064-501-112230-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT SUN JUN 11 1995

...UPDATED THUNDERSTORM OUTLOOK TO INCLUDE THE POSSIBILITY OF SEVERE
THUNDERSTORMS OVER THE INTERIOR...

DOPPLER RADARS IN TAMPA BAY AND IN MELBOURNE ARE INDICATING THAT THE
POSSIBILITY OF SEVERE THUNDERSTORMS WILL OCCUR OVER THE INTERIOR
SECTIONS OF EAST CENTRAL FLORIDA BETWEEN 530 PM AND 9 PM THIS EVENING.
AT 4 PM...THE RADARS WERE INDICATING THAT THE WEST COAST SEABREEZE
WILL COLLIDE WITH THE EAST COAST SEABREEZE. ALTHOUGH THE EXACT
LOCATION OF THIS COLLISION IS NOT KNOWN YET...THE COUNTIES WHICH COULD
EXPERIENCE STRONG TO SEVERE THUNDERSTORMS IN EAST CENTRAL FLORIDA
ARE...LAKE...OSCEOLA...INTERIOR VOLUSIA AND ORANGE...INCLUDING THE
ENTIRE ORLANDO METROPOLITAN AREA.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS AND HAIL. PAST HISTORY
ALSO HAS SHOWN THAT WHEN THE SEA BREEZES COLLIDE ISOLATED TORNADOES
CAN OCCUR. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

HAM RADIO/SKYWARN PERSONNEL AND EMERGENCY MANAGEMENT OFFICIALS ARE
ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO OR TO THE LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

HODANISH
Special weather statement, Jun 11, 4:35 PM EDT, 31 minutes before
FLZ041-044>047-053-054-058-059-064-501-112230-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT SUN JUN 11 1995

...UPDATED THUNDERSTORM OUTLOOK TO INCLUDE THE POSSIBILITY OF SEVERE
THUNDERSTORMS OVER THE INTERIOR...

DOPPLER RADARS IN TAMPA BAY AND IN MELBOURNE ARE INDICATING THAT THE
POSSIBILITY OF SEVERE THUNDERSTORMS WILL OCCUR OVER THE INTERIOR
SECTIONS OF EAST CENTRAL FLORIDA BETWEEN 530 PM AND 9 PM THIS EVENING.
AT 4 PM...THE RADARS WERE INDICATING THAT THE WEST COAST SEABREEZE
WILL COLLIDE WITH THE EAST COAST SEABREEZE. ALTHOUGH THE EXACT
LOCATION OF THIS COLLISION IS NOT KNOWN YET...THE COUNTIES WHICH COULD
EXPERIENCE STRONG TO SEVERE THUNDERSTORMS IN EAST CENTRAL FLORIDA
ARE...LAKE...OSCEOLA...INTERIOR VOLUSIA AND ORANGE...INCLUDING THE
ENTIRE ORLANDO METROPOLITAN AREA.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS AND HAIL. PAST HISTORY
ALSO HAS SHOWN THAT WHEN THE SEA BREEZES COLLIDE ISOLATED TORNADOES
CAN OCCUR. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

HAM RADIO/SKYWARN PERSONNEL AND EMERGENCY MANAGEMENT OFFICIALS ARE
ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO OR TO THE LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

HODANISH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:38 PM EDTSevere Thunderstorm WarningMLBOrange45 min
Jun 11, 7:50 PM EDTSevere Thunderstorm WarningMLBOsceola33 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.